Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 8, NWS Jackson, KY

April 6, 2016McCreary County, Pulaski County, Wayne County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Apr 6, 2016, 7:55 PM EDT for McCreary County, Pulaski County, Wayne County, Kentucky. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 6, 2016, 7:55 PM EDT (23:55 UTC)
Expired
Apr 6, 2016, 8:45 PM EDT
In force
50 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties McCreary County, KY, Pulaski County, KY, Wayne County, KY

The radar

The Louisville radar (KLVX), 152 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 8:23 PM EDTTSTM WND GST 551 Nnw Monticello, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 372 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2589 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
372 m²/s²
0-3 km storm-relative helicity
431 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

853 
WUUS53 KJKL 062355
SVRJKL
KYC147-199-231-070045-
/O.NEW.KJKL.SV.W.0008.160406T2355Z-160407T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
755 PM EDT WED APR 6 2016

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
  PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
  WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 845 PM EDT

* AT 753 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR COLUMBIA TO NEAR ALBANY TO 6 MILES NORTHEAST OF
  ALGOOD...MOVING EAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SOMERSET...MONTICELLO...SCIENCE HILL...BURNSIDE...PULASKI COUNTY PARK...
  NAOMI...GREAT MEADOWS CAMPSITES...CABELL...MILL SPRINGS...POWERSBURG...
  BARRIER...MAGNUM...KIDDER...GENERAL BURNSIDE S.P....DENNEY...
  PARMLEYSVILLE...STEUBENVILLE...COOPERSVILLE...SLAVENS AND ELIHU.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 17 AND
27.
 LOUIS B. NUNN PARKWAY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3692 8496 3696 8494 3695 8490 3700 8484
      3705 8491 3712 8490 3726 8469 3732 8454
      3693 8446 3659 8455 3662 8499 3668 8500
      3669 8502 3676 8501 3686 8506
TIME...MOT...LOC 2353Z 250DEG 47KT 3703 8527 3671 8523 3627 8536 

HAIL...0.75IN
WIND...60MPH
 
$$

DJ
2 follow-up statements
983 
WWUS53 KJKL 070030
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
830 PM EDT WED APR 6 2016

KYC147-199-231-070045-
/O.CON.KJKL.SV.W.0008.000000T0000Z-160407T0045Z/
MCCREARY KY-PULASKI KY-WAYNE KY-
830 PM EDT WED APR 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR WESTERN MCCREARY...CENTRAL PULASKI AND EASTERN WAYNE COUNTIES...

AT 829 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HOGUE TO DELTA TO 6 MILES EAST OF JAMESTOWN...MOVING
EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SOMERSET...SCIENCE HILL...BURNSIDE...PULASKI COUNTY PARK...CO-
OPERATIVE...FRAZER...GREAT MEADOWS CAMPSITES...DELTA...GREGORY...SOMERSET
PULASKI AIRPORT...BARRIER...KIDDER...GENERAL BURNSIDE S.P....DENNEY...
MOUNT PISGAH...ROCKEYBRANCH...PARMLEYSVILLE...QUINTON...COOPERSVILLE AND
SLAVENS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 17 AND
27.
 LOUIS B. NUNN PARKWAY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3698 8476 3718 8481 3726 8469 3732 8454
      3693 8446 3659 8455 3661 8485 3675 8485
TIME...MOT...LOC 0029Z 250DEG 47KT 3719 8472 3687 8468 3643 8482 

HAIL...<.75IN
WIND...60MPH
 
$$

DJ
197 
WWUS53 KJKL 070044
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
844 PM EDT WED APR 6 2016

KYC147-199-231-070053-
/O.EXP.KJKL.SV.W.0008.000000T0000Z-160407T0045Z/
MCCREARY KY-PULASKI KY-WAYNE KY-
844 PM EDT WED APR 6 2016

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MCCREARY...CENTRAL
PULASKI AND EASTERN WAYNE COUNTIES WILL EXPIRE AT 845 PM EDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 3698 8476 3718 8481 3726 8469 3732 8454
      3693 8446 3659 8455 3661 8485 3675 8485
TIME...MOT...LOC 0041Z 250DEG 47KT 3719 8472 3687 8468 3643 8482 

$$

DJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 4:14 PM EDT, 3 hours 41 minutes earlier.

Area forecast discussion, Apr 6, 4:14 PM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
414 PM EDT WED APR 6 2016

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 320 PM EDT WED APR 6 2016

A SHORTWAVE WAVE TROUGH AND ASSOCIATED SURFACE COLD FRONT
CONTINUES TO PUSH EASTWARD THIS AFTERNOON...AND WILL BE PUSHING
INTO THE OHIO RIVER VALLEY THIS EVENING AND OVERNIGHT. ACROSS
EASTERN KENTUCKY...STRENGTHENING PRESSURE GRADIENT AHEAD OF THIS
FEATURE HAS ALLOWED STRONG SOUTHERLY WINDS TO DEVELOP. THIS
COUPLED WITH VERY LOW RH OVER FAR EASTERN KENTUCKY...HAD LED TO
A RED FLAG WARNING THROUGH THIS EVENING. DEWPOINTS WILL CONTINUE
TO SLOWLY CREEP UP AS THE FRONT TO OUR WEST APPROACHES THIS
EVENING. A PRE-FRONTAL LINE OF SHOWERS AND THUNDERSTORMS HAS
DEVELOPED ACROSS CENTRAL KENTUCKY...AND HAS EVEN PRODUCED SOME
SMALL HAIL NEAR WINCHESTER IN THE LAST 30 MINUTES...AND LIKELY
NOW MOVING INTO FLEMING/BATH COUNTIES.

SHOWERS AND A FEW THUNDERSTORMS WILL WORK EAST ACROSS THE AREA
THIS EVENING AND OVERNIGHT WITH WIDESPREAD RAIN EXPECTED.
THUNDERSTORMS WILL LIKELY WEAKEN AS WE HEAD PAST 00Z...BUT SOME
MUCH NEEDED RAIN WILL STILL MOVE ON THROUGH THE AREA. GIVEN RECENT
PAST EVENTS...HAVE CUT INTO QPF AMOUNTS SOME THIS EVENING...GOING
CLOSE TO A QUARTER OF AN INCH FOR MOST AREAS. RAIN SHOULD MOVE ON
OUT BY LATE TONIGHT...WITH A PERIOD OF DRY WEATHER EXPECTED AROUND
DAYBREAK THURSDAY. HOWEVER...ANOTHER SHORTWAVE WILL DIVE SOUTHEAST
ACROSS THE AREA BY MIDDAY WITH SHOWER CHANCES INCREASING INTO THE
AFTERNOON. SOME WEAK INSTABILITY IS POSSIBLE...AND CANNOT RULE OUT
A LOW TOPPED THUNDERSTORM...BUT WILL STICK WITH MAINLY SHOWERS FOR
NOW. TEMPERATURES THURSDAY WILL HAVE A SLOW CLIMB...WITH READINGS
AROUND 50 EXPECTED. STRONG WEST WINDS WILL DEVELOP ON WEDNESDAY
AS THIS MID LEVEL WAVE DROPS SOUTHEAST WITH SOME WIND GUSTS UP TO
30 OR 35 MPH AGAIN. RAIN CHANCES WILL DIMINISH THURSDAY EVENING AS
SUBSIDENCE BUILDS IN BEHIND THE DEPARTING WAVE. THIS MAY LEAD TO A
BREAK IN THE RAIN CHANCES OVERNIGHT THURSDAY NIGHT INTO EARLY
FRIDAY MORNING. COLD ADVECTION WILL BRING TEMPERATURES BACK DOWN
INTO THE LOWER 30S FOR THURSDAY NIGHT...AND IF A FEW CLEAR SPOTS
CAN DEVELOP...WE COULD SEE A FEW UPPER 20S.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 414 PM EDT WED APR 6 2016

CONTINUED CYCLONIC FLOW WILL REMAIN LOCKED IN ACROSS HUDSON BAY INTO
THE GULF OF MEXICO...SPELLING BELOW NORMAL TEMPERATURES THROUGH AT
LEAST THE FIRST HALF OF THE WEEKEND COMPLETE WITH CHANCES FOR LIGHT
PRECIPITATION.

A WEAK UPPER SHORTWAVE TROUGH ROTATING THROUGH THE OHIO VALLEY
WILL SLOWLY FILTER IN ANOTHER ROUND OF COOLER AIR ACROSS EASTERN
KENTUCKY INTO FRIDAY MORNING. SHOULD REMAIN DRY INTO AT LEAST
EARLY FRIDAY AFTERNOON AS A BATCH OF RELATIVELY DRIER AIR MOVES IN
BEHIND THURSDAY NIGHT/S SHORTWAVE TROUGH. THE NEXT
DISTURBANCE...ACCOMPANIED BY A DIGGING 145 KNOT UPPER JET...WILL
PUSH THROUGH THE WESTERN GREAT LAKES AND OHIO VALLEY FRIDAY
AFTERNOON/EVENING...BRINGING ONE MORE...STRONGER...SHOT OF COLD
AIR TO THE EASTERN PERIPHERY OF THE COMMONWEALTH. STEEPENING LAPSE
RATES AND IMPROVING LOW-MID LEVEL SATURATION...OWING TO ROBUST
COOLING ALOFT...LATE FRIDAY MORNING THROUGH THE AFTERNOON SUGGEST
AT LEAST MEAGER ENOUGH MID LEVEL INSTABILITY TO ALLOW FOR ISOLATED
THUNDER. STRONG COLD AIR ADVECTION WILL TAKE PLACE ALONG WITH
BREEZY POST FRONTAL WINDS ON THE SOUTH SIDE OF A SOUTHEAST GREAT
LAKES SURFACE LOW LATE FRIDAY INTO EARLY SATURDAY. ENOUGH MOISTURE
LOOKS TO HANG AROUND TO ALLOW RAIN SHOWERS TO TRANSITION TO A MIX
WITH SOME LIGHT SNOW LATE FRIDAY EVENING/FRIDAY NIGHT AS
SUBSTANTIAL COLUMN COOLING OCCURS. SNOW AMOUNTS WILL BE
LIGHT...WITH ACCUMULATIONS MAINLY REMAINING CONFINED TO AND NEAR
THE HIGHER TERRAIN...GENERALLY IN THE DUSTING TO HALF AN INCH
RANGE. HIGHER RIDGETOPS MAY VERY WELL SEE AN INCH TO TWO BEFORE
MOISTURE AND LIFT DEPART EAST SATURDAY MORNING.

AFTER WIND CHILLS IN THE TEENS SATURDAY MORNING...TEMPERATURES
SHOULD BE ABLE TO WARM INTO THE 40S DURING THE AFTERNOON AS LOW
STRATUS ERODES AND WARMER AIR SLOWLY ADVECTS IN FROM THE SOUTHWEST
IN WAKE OF THE DEPARTING SYSTEM. TRENDS HAVE SUGGESTED THAT THIS
UPPER TROUGH MAY CONTINUE TO ACCELERATE IN ITS DISPLACEMENT EAST OF
THE REGION...THUS SURFACE RIDGING MOVING IN SATURDAY NIGHT MAY BE
ABLE TO PUSH FARTHER EAST BY PEAK COOLING SUNDAY MORNING. THIS WOULD
ALLOW A QUICKER INFILTRATION OF MID-HIGH CLOUDS FROM THE WEST AHEAD
OF BACKING FLOW DOWNSTREAM OF A DEVELOPING SYSTEM...AND THUS KEEP
TEMPERATURES FROM PLUMMETING QUITE AS FAR AS ORIGINALLY FORECAST.
STILL LOOKING AT LOWS WELL INTO THE 20S WITH THE COLDEST READINGS
IN THE EASTERN VALLEYS NEARER THE CORE OF THE SURFACE RIDGE.

A WARMUP WILL ENSUE FOR LATE WEEKEND INTO EARLY NEXT WEEK AHEAD OF A
SYSTEM STRETCHING FROM CANADA THROUGH THE GREAT PLAINS. STILL SOME
UNCERTAINTY AS TO HOW THIS UPPER ENERGY WILL PHASE AND EVOLVE...BUT
SHOWER/STORM CHANCES CURRENTLY LOOK TO PEAK LATE MONDAY INTO EARLY
TUESDAY AHEAD OF AN APPROACHING COLD FRONT.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 214 PM EDT WED APR 6 2016

VFR CONDITIONS WILL REMAIN THROUGH THIS AFTERNOON. HOWEVER...A
COLD FRONT WILL BRING A BAND OF RAIN INTO EASTERN KENTUCKY THIS
EVENING...WITH SOME BRIEF PERIODS OF MVFR CIGS/VISBYS POSSIBLE.
NOT MUCH LOW CIGS BEHIND THIS FRONT...SO WE MAY GO BACK TO VFR
OVERNIGHT...BEFORE CIGS SLOWLY COME BACK DOWN TOWARDS DAYBREAK AS
LOWER LEVELS SLOWLY SATURATE. STILL PLENTY OF UNCERTAINTY WITH
CLOUD HEIGHTS OVERNIGHT TONIGHT...AND THIS CONTINUES INTO
TOMORROW. IT DOES LOOK LIKE A MIX OF MVFR/VFR SHOULD BE SEEN
ACROSS THE AREA. GUSTY SOUTH WINDS WILL TRANSITION TO THE WEST
WITH THE FRONTAL PASSAGE THIS EVENING. GUSTY WEST WINDS WILL BE
SEEN BY LATE THURSDAY MORNING INTO THE DAY TOMORROW.

&&

.FIRE WEATHER...
ISSUED AT 320 PM EDT WED APR 6 2016

LOW RH AND STRONG SOUTH WINDS WILL CONTINUE THROUGH THIS EVENING
AHEAD OF AN APPROACHING COLD FRONT. THIS WILL KEEP RED FLAG
WARNING GOING FOR MUCH OF FAR EASTERN KENTUCKY THROUGH THE
EVENING. WINDS SHOULD STAY UP EVEN AFTER SUNSET...SO HAVE EXTENDED
THE WARNING THROUGH 03Z...AT WHICH TIME RELATIVE HUMIDITY SHOULD
GO UP ENOUGH TO RELIEVE THE CRITICAL FIRE WEATHER CONDITIONS. WITH
THE FRONTAL PASSAGE LATE THIS EVENING...MUCH NEEDED RAIN WILL
SPREAD ACROSS THE AREA. A COOLER AND DAMP END TO THE WEEK IS
EXPECTED.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 11 PM EDT THIS EVENING FOR KYZ052-088-104-
106>110-112-113-115-117>120.

&&

SHORT TERM...KAS
LONG TERM...GUSEMAN
AVIATION...KAS
FIRE WEATHER...KAS
Hazardous weather outlook, Apr 6, 4:22 PM EDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
422 PM EDT WED APR 6 2016

KYZ044-050-051-058>060-068-069-079-080-083>087-111-114-116-072330-
FLEMING-MONTGOMERY-BATH-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-
PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-LEE-OWSLEY-CLAY-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...IRVINE...
RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKOWSEE...ANNVILLE...BURNSIDE...SOMERSET...
LONDON...MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...
WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...
BEATTYVILLE...BOONEVILLE...MANCHESTER
422 PM EDT WED APR 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

WINDS MAY GUST AS HIGH AS 35 MPH THROUGH THIS EVENING...LEADING
TO AN ELEVATED FIRE DANGER AND BRIEF CHOP ON AREA LAKES.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

TEMPERATURES NEAR FREEZING ARE POSSIBLE THURSDAY NIGHT INTO
FRIDAY MORNING.

A HARD FREEZE APPEARS LIKELY LATE FRIDAY NIGHT INTO SATURDAY
MORNING AND AGAIN SATURDAY NIGHT INTO SUNDAY MORNING.

A SLIGHT CHANCE OF THUNDERSTORMS EXISTS FRIDAY MORNING INTO FRIDAY
EVENING AND AGAIN MONDAY MORNING THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KYZ052-088-104-106>110-112-113-115-117>120-072330-
ROWAN-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-
BREATHITT-KNOTT-PERRY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...MOREHEAD...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...JACKSON...HINDMAN...PIPPA PASSES...
HAZARD...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
422 PM EDT WED APR 6 2016

...RED FLAG WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL LEAD TO CRITICAL
FIRE WEATHER CONDITIONS THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

TEMPERATURES NEAR FREEZING ARE POSSIBLE THURSDAY NIGHT INTO
FRIDAY MORNING.

A HARD FREEZE APPEARS LIKELY LATE FRIDAY NIGHT INTO SATURDAY
MORNING AND AGAIN SATURDAY NIGHT INTO SUNDAY MORNING.

A SLIGHT CHANCE OF THUNDERSTORMS EXISTS FRIDAY MORNING INTO FRIDAY
EVENING AND AGAIN MONDAY MORNING THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KAS/GUSEMAN

In the hours before

Special weather statement, Apr 6, 2:06 PM EDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
206 PM EDT WED APR 6 2016

KYZ044-050-051-058>060-068-069-079-080-083>087-111-114-116-070000-
FLEMING-MONTGOMERY-BATH-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-
PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-LEE-OWSLEY-CLAY-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...IRVINE...
RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKOWSEE...ANNVILLE...BURNSIDE...SOMERSET...
LONDON...MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...
WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...
BEATTYVILLE...BOONEVILLE...MANCHESTER
206 PM EDT WED APR 6 2016

...STRONG WINDS AND LOW RELATIVE HUMIDITIES LEADING TO ELEVATED
FIRE DANGER...

STRONG WINDS WILL CONTINUE THROUGH THIS EVENING. WIND GUSTS AS
HIGH AS 35 MPH ARE EXPECTED...WITH STRONGER GUSTS POSSIBLE AS
SHOWERS ARRIVE LATE THIS AFTERNOON OR EVENING. LOW RELATIVE
HUMIDITIES AND THESE WIND GUSTS WILL LEAD TO AN ELEVATED THREAT
FOR WILDFIRES THROUGH THIS EVENING.

REMEMBER IT IS ILLEGAL TO BURN ANYTHING WITHIN 150 FEET OF ANY
WOODLAND OR BRUSHLAND BETWEEN THE HOURS OF 6 AM AND 6 PM.

KAS
Special weather statement, Apr 6, 3:10 PM EDT, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
310 PM EDT WED APR 6 2016

KYZ044-050-051-061945-
MONTGOMERY-BATH-FLEMING-
310 PM EDT WED APR 6 2016

...A STRONG THUNDERSTORM WILL AFFECT MONTGOMERY...BATH...FLEMING...

AT 310 PM EDT...A STRONG THUNDERSTORM WAS OVER PECKS RIDGE...OR NEAR
FLEMINGSBURG...MOVING NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FLEMINGSBURG...SHARPSBURG...POPLAR PLAINS...CRAINTOWN...NEPTON...
ELIZAVILLE...GODDARD...PECKS RIDGE...BETHEL...FOXPORT...WALLINGFORD...
SHERBURNE...SIDEVIEW...TILTON...PEBBLE...HILLSBORO...MOUNT CARMEL...EWING
AND FLEMINGSBURG JUNCTION.

&&

LAT...LON 3849 8359 3843 8358 3839 8346 3808 8406
      3809 8406 3810 8407 3815 8404 3817 8399
      3832 8384 3836 8388 3835 8390 3837 8390
      3837 8391 3846 8385 3852 8364
TIME...MOT...LOC 1910Z 222DEG 50KT 3836 8380

KAS

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 1:51 PM EDTRed Flag WarningJKLBreathitt, Elliott, Floyd, Harlan, Johnson, Knott and 9 more6 hr
Apr 6, 3:10 PM EDTSpecial Weather StatementJKLFleming35 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.